Alert archive / Oklahoma / Tornado Warnings in 1994

Tornado Warning 1, NWS Norman, OK

March 7, 1994Tillman County, Oklahoma

NWS Norman, OK issued this tornado warning at Mar 7, 1994, 9:35 PM CST for Tillman County, Oklahoma. It was in force for 25 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 7, 1994, 9:35 PM CST (03:35 UTC)
Expired
Mar 7, 1994, 10:00 PM CST
In force
25 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tillman County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 080337
TOROKC
OKC141-080400-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
935 PM CST MON MAR 07 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1000 PM CST FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     SOUTHEASTERN TILLMAN

INCLUDING THE FOLLOWING LOCATIONS
     GRANDFIELD AND LOVELAND

AT 935 PM CST RADAR INDICATED A DEVELOPING TORNADO 14 MILES
SOUTHWEST OF LOVELAND.

THE TORNADO WAS MOVING EAST AT 35 MPH.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.

LAT...LON 3417  9861 3417  9891 3427  9893 3435  9867

BT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Mar 7, 3:18 PM CST, 6 hours 17 minutes earlier.

Area forecast discussion, Mar 7, 3:18 PM CST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
310 PM CST MON MAR 7 1994

TYPICALLY TOUGH LATE WINTER FCST. ALL MODELS SAY THAT MSTR AND LIFT WL
BE ADEQUATE FOR WDSPRD PCPN FM LATER TNGT INTO TUE NGT. QUESTION IS WHEN
WILL THE CHG FM LIQUID TO FROZEN OCR AND WL SNOWFALL BE HVR AFTWD. AFT
LOOKING AT PC GRIDS DATA AND SEVERAL THICKNESS PREDICTORS HV DECIDED
THAT PCPN WL BEGIN AS RAIN TNGT BUT WL SWITCH TO SNOW BRF DABRK IN THE
XTRM NWRN COUNTIES...BFR NOON IN ABT THE NWRN 1/3RD OF OK AND DURG THE
AFTN GENLY EVERYWHERE NW OF ABOUT A SEMINOLE TO SPS LN. WL ISSUE WINTER
STORM WATCH FOR TUE NGT FOR THE AREA GENLY NW OF SEMINOLE TO SPS LN.
PRELIM #'S...

FCSTID=12
HBR   35  37  27  46 / 80  90  60  10
OKC   36  38  28  45 / 70  100 80  10
SPS   42  42  29  48 / 80  100 70  10
GAG   32  34  24  48 / 90  90  60  10
PNC   33  35  27  43 / 70  100 80  10
DUA   43  47  30  45 / 70  100 90  20

.OKC...WINTER S.TORM WATCH TUESDAY AND TUESDAY NIGHT FOR ZONES 4 THRU
30, 33 THRU 38.

.TX...WINTER STORM WATCH TUESDAY AND TUESDAY NIGHT FOR 83 THRU 85, 87
AND 88.

In the hours before

Local storm report, Mar 7, 8:55 PM CST, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
855 PM CST MON MAR 7 1994

TIME               COUNTY               LOCATION/EVENT

820 PM             HARDEMAN, TX         DIME SIZE HAIL IN MEDICINE
                                        MOUND.

851 PM             WILBARGER, TX        NICKEL SIZE HAIL 6.5 NW OF
                                        VERNON ON HWY 287. REPORTED BY
                                 @       WILBARGER COUNTY C.D.

KMJ
Local storm report, Mar 7, 8:55 PM CST, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
855 PM CST MON MAR 7 1994

TIME               COUNTY               LOCATION/EVENT

820 PM             HARDEMAN, TX         DIME SIZE HAIL IN MEDICINE
                                        MOUND.

851 PM             WILBARGER, TX        NICKEL SIZE HAIL 6.5 NW OF
                                        VERNON ON HWY 287. REPORTED BY
                                        WILBARGER COUNTY C.D.

KMJ
Local storm report, Mar 7, 9:25 PM CST, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
926 PM CST MON MAR 7 1994

TIME               COUNTY               LOCATION/EVENT

900 PM             COMANCHE             DIME SIZE HAIL IN WICHITA
                                        MOUNTAIN ESTATES JUST
                                        EAST OF MEDICINE PARK.

905 PM             TILLMAN              DIME HAIL IN DAVIDSON.

910 PM             CADDO                QUARTER SIZE HAIL AT APACHE

915 PM             CADDO                QUARTER SIZE HAIL AT LAKE
                                        ELSWORTH.

KMJ
Local storm report, Mar 7, 9:26 PM CST, 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
926 PM CST MON MAR 7 1994

TIME               COUNTY               LOCATION/EVENT

900 PM             COMANCHE             DIME SIZE HAIL IN WICHITA
                                        MOUNTAIN ESTATES JUST
                                        EAST OF MEDICINE PARK.

905 PM             TILLMAN              DIME HAIL IN DAVIDSON.

910 PM             CADDO                QUARTER SIZE HAIL AT APACHE

915 PM             CADDO                QUARTER SIZE HAIL AT LAKE
                                        ELSWORTH.

KMJ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 8:53 PM CSTSevere Thunderstorm WarningOUNCaddo, Comanche52 min
Mar 7, 9:05 PM CSTSevere Thunderstorm WarningOUNTillman55 min
Mar 7, 9:41 PM CSTSevere Thunderstorm WarningOUNGrady49 min
Mar 7, 10:06 PM CSTSevere Thunderstorm WarningOUNCanadian, Oklahoma39 min
Mar 7, 10:10 PM CSTSevere Thunderstorm WarningOUNComanche, Cotton40 min
Mar 7, 10:24 PM CSTSevere Thunderstorm WarningOUNJackson51 min
Mar 7, 10:35 PM CSTSevere Thunderstorm WarningOUNStephens25 min
Mar 7, 10:44 PM CSTSevere Thunderstorm WarningOUNCuster46 min
Mar 7, 10:58 PM CSTSevere Thunderstorm WarningOUNJefferson47 min
Mar 7, 11:10 PM CSTSevere Thunderstorm WarningOUNTillman50 min
Mar 7, 11:25 PM CSTSevere Thunderstorm WarningOUNComanche35 min
Mar 8, 12:09 AM CSTSevere Thunderstorm WarningOUNTillman36 min
Mar 8, 4:15 AM CSTSevere Thunderstorm WarningOUNHarmon45 min
Mar 8, 4:33 AM CSTSevere Thunderstorm WarningOUNJackson57 min
Mar 8, 12:18 PM CSTSevere Thunderstorm WarningOUNStephens27 min
Mar 8, 12:45 PM CSTSevere Thunderstorm WarningOUNCarter, Garvin30 min
Mar 8, 12:59 PM CSTSevere Thunderstorm WarningOUNGarvin, Murray31 min
Mar 8, 1:21 PM CSTSevere Thunderstorm WarningOUNPontotoc39 min

Nearby

Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.